Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cryptococcal meningitis Resistant to Protease Inhibitors
Apr 1, 2005

What would you advise a patient with CD4s of 8, a Viral Load over 100,000, off therapy for six months because of wasting that may have been caused by meds?

weight returned from about 129lbs. to 160lb after stopping Crixivan, Kaletra, Combivir, Viread.

Resistance to all usual antivirals, Protease Inhibitors and Fuzeon.

Diflucan is no longer effective. Vfend (Voriconazole), also not effective.

Taking Valcyte(for CMV), Bactrim and Acyclovir. Also taking injections of Neupogen, anddaily infusions of Ampho B. Kidney labs bad.

Response from Dr. Henry

Clearly a tough situation. Maximizing nutrition, maintain good body weight (check testosterone levels),prevention of other opportunistic infections, aggressive use of amphotericin--those treatments can often maintain a person's health. There are a number of new HIV meds in the pipeline though availability is 1-2 years away for most. Your HIV specialist would be the best person to evaluate with your past history when might be the best time to try and re-initiate antiretroviral therapy. KH



Previous
How can I control major constipation?
Next
Can I take a Break from Meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement